MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT PHACOEMULSIFICATION
Model Number BL3170
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history was reviewed and found to meet manufacturing specification.This investigation is ongoing.
 
Event or Problem Description
The user facility reported a wound burn during a procedure.The surgeon used one suture to close and the next day the patient was doing fine.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One bl3170 stellaris handpiece, serial number (b)(6) was returned with a blue label affixed to the handpiece.It was not a bausch & lomb label.Visual inspection found the nose cone and transducer horn bent.The wires are twisted inside the cable jacket and the lemo connector casing was bent.A functional test was performed using a stellaris system.The handpiece tuned, primed, and functioned as intended.Additionally, the handpiece was ran at 100% power for one full minute without irrigation or aspiration hook-up.The handpiece did not get hot to the touch during testing.The needle and tubing were not returned with the handpiece.Therefore, the complaint evaluation technician was unable to perform inspection and testing of the needle or tubing.We were unable to determine the root cause, but contributing factor may be the bent lemo connector casing.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key20779152
Report Number0001920664-2024-00154
Device Sequence Number18416172
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown